MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC XRL LARGE SHAFT; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC XRL LARGE SHAFT; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 03.807.330
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth, weight: this information is unknown.Lot number is unknown.Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter email address is unknown.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a lateral spinal fusion procedure on (b)(6) 2018, it was discovered that the wrong sized xrl shaft was inserted in an evaluation set.The sales consultant stated he ordered two sets with different sized shafts, one a medium and the other a large.The surgeon was unsure if a medium or a large would be needed in the procedure.However, once the surgery begun, it was confirmed that a medium shaft would be needed.The sales consultant opened the medium set and prepared it for use (attaching the spreader to the shaft and inserting the implant).Almost instantly, the implant fell out of the shaft.The shaft was too big to hold the smaller implant, because it was a large shaft and not a medium shaft.The sales consultant decided to open the large set in hopes that the two were swapped; but, they were not.This incorrect set caused an estimated 10-minute delay in surgery as the surgeon attempted to find another way to complete the surgery without using the originally planned implant.The surgeon decided to implant the patient with an available non-synthes cage and successfully completed the procedure.The patient was reported to be in good condition following the procedure.Reported concomitant devices xrl spreader (part number: 03.807.300, lot number: unknown, quantity: 1), unknown spine implant (part number: unknown, lot number: unknown, quantity: 1).This report is for a xrl large shaft.This is report 1 of 1 for (b)(4).

Brand Name
XRL LARGE SHAFT
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7549056
Report Number2939274-2018-52329
Device Sequence Number13957782
Product Code MQP
UDI-Device Identifier10705034723181
UDI-Public(01)10705034723181
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K103320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number03.807.330
Device Catalogue Number03.807.330
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/08/2018
Initial Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;